The wave diffracted by a wedge with mixed boundary conditions
Mémoires de la Société Mathématique de France, no. 88 (2002), 175 p.

We study the diffraction of a conormal wave by a curved wedge in 2 , each face + or - of the wedge being characterized by a mixed boundary condition of impedance type n u+z ± (x) t u=0. We reduce the problem to a system on the two traces of the diffracted wave on each face of the wedge. The principal matricial symbol of this system is the matrix of the “straightened” system obtained with the tangent diedra and with the boundary condition n u+z ± (0) t u=0.

Nous étudions la diffusion d’une onde conormale analytique par une arête (ou un dièdre) à faces courbes, muni de conditions de type impédance sur chaque face, de la forme n u+z ± (x) t u=0. Nous ramenons ce problème à l’étude du système sur les traces et les dérivées normales sur chaque face. Ce système a pour terme principal le système obtenu en remplaçant chaque face par la face tangente et les conditions au bord par n u+z ± (0) t u=0 et nous montrons que le système principal est inversible.

DOI : https://doi.org/10.24033/msmf.401
Classification:  35L05,  35A21,  35Q60,  78A25
Keywords: Diffraction, electromagnetic waves, wedge, impedance
@book{MSMF_2002_2_88__1_0,
     author = {Lafitte, Olivier},
     title = {The wave diffracted by~a~wedge with mixed~boundary~conditions},
     series = {M\'emoires de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     number = {88},
     year = {2002},
     doi = {10.24033/msmf.401},
     zbl = {1017.35007},
     mrnumber = {1904214},
     language = {en},
     url = {http://www.numdam.org/item/MSMF_2002_2_88__1_0}
}
Lafitte, Olivier. The wave diffracted by a wedge with mixed boundary conditions. Mémoires de la Société Mathématique de France, Serie 2, , no. 88 (2002), 175 p. doi : 10.24033/msmf.401. http://www.numdam.org/item/MSMF_2002_2_88__1_0/

[1] F. Assous, P. Ciarlet et E. Sonnendrucker« Résolution des équations de Maxwell dans un domaine avec un coin rentrant », C. R. Acad. Sci. Paris Sér. I Math. 323 (1996), p. 203–208. | MR 1402544

[2] M. Azaiez, M. Dauge et Y. Maday« Méthodes spectrales », in École des ondes: Méthodes numériques d’ordre élevé pour les ondes en régime transitoire, Collection didactique de l’INRIA, janvier 1994.

[3] J.-M. Bernard« Diffraction by a metallic wedge covered with a dielectric material », Wave Motion 9 (1987), p. 543–561. | MR 911476 | Zbl 0621.73028

[4] —, « On the diffraction of an electromagnetic skew incident wave by a non perfectly conducting wedge », Ann. Telecom. 45 (1990), p. 30–39.

[5] —, « Diffraction par un dièdre à faces courbes non parfaitement conducteur », Rev. Tech. Thomson-CSF 23 (1991), no. 2, p. 321–330.

[6] —, « Sur les solutions explicites des problèmes de diffraction par un dièdre », Rev. Tech. Thomson-CSF 25 (1993), no. 4.

[7] —, « Diffraction by a cone », Note CEA, 1998.

[8] J.-M. Bernard et G. Pelosi« Diffraction par un dièdre avec variation d’impédance dépendant de la distance à l’arête », Ann. Telecom. 47 (1992), no. 9–10, p. 421–423.

[9] D. Bouche et F. MolinetMéthodes asymptotiques en électromagnétisme, Mathématiques et Applications, vol. 16, Springer Verlag, 1994. | MR 1618771

[10] H. BrezisAnalyse fonctionnelle : Théorie et applications, Mathématiques appliquées pour la maîtrise, Masson, 1992. | MR 697382 | Zbl 0511.46001

[11] N. BurqPôles de diffusion engendrés par un coin, Astérisque, vol. 242, Société Mathématique de France, 1997. | MR 1600338

[12] M. Cessenat« Résolution des problèmes de Helmholtz par séparation des variables en coordonnées polaires », C. R. Acad. Sci. Paris Sér. I Math. 309 (1990), p. 105–109. | MR 1004950 | Zbl 0688.35020

[13] —, Mathematical methods in electromagnetism. Linear theory and applications, Series on Advances in Mathematics to Applied Sciences, vol. 41, World Scientific, Singapure, 1996.

[14] D. Colton et R. KressInverse Acoustic and Electromagnetic Scattering Theory, Applied Maths Sciences, vol. 93, Springer, 1992. | MR 1183732 | Zbl 0760.35053

[15] M. Costabel et M. Dauge« General edge asymptotics of solutions of second-order elliptic boundary value problems I and II », Proc. Edinburgh Math. Soc. (2) 123 A (1993), p. 157–184 and 109–155. | MR 1204855 | Zbl 0791.35033

[16] J.-P. Croisille et G. LebeauDiffraction by an immersed elastic wedge: theory and numerical computation, Lecture Notes in Mathematics, vol. 1723, Springer, 1999. | MR 1740860

[17] G. Eskin« Mixed initial-boundary value problems for second order hyperbolic equations », Comm. Partial Differential Equations 12 (1987), no. 5, p. 503–587. | MR 883322 | Zbl 0661.35055

[18] —, « The wave equation in a wedge with general boundary conditions », Comm. Partial Differential Equations 17 (1992), no. 1 and 2, p. 99–160. | MR 1151258 | Zbl 0790.35055

[19] H. Garnir« La fonction de Green pour l’opérateur métaharmonique dans un angle ou un dièdre », Bull. Soc. Roy. Sci. Liège (1952), p. 119–140, 207–231, 328–344. | Zbl 0048.34005

[20] P. Gérard et G. Lebeau« Diffusion d’une onde par un coin », J. Amer. Math. Soc. 6 (1993), no. 2. | MR 1157289

[21] P. GrisvardElliptic problems in nonsmooth domains, Monograph and Studies in Mathematics, vol. 24, Pitman, New York, 1985. | MR 775683 | Zbl 0695.35060

[22] M. V. De Hoop« Generalisation of the Bremmer coupling series », J. Math. Phys. 37 (1996), no. 7, p. 3246–3282. | MR 1401225 | Zbl 0879.76088

[23] L. Kaminetzky et J. B. Keller« Diffraction coefficients for high order edges and vertices », SIAM J. Appl. Math. 22 (1972), no. 1, p. 109–134. | MR 311212 | Zbl 0248.35033

[24] V. A. Kondrat’Ev« Boundary problems for elliptic equations in domains with conical or angular points », Trans. Moscow Math. Soc. 16 (1967), p. 227–313. | MR 226187 | Zbl 0194.13405

[25] O. Lafitte« The kernel of the Neumann operator for a strictly diffractive problem », Comm. Partial Differential Equations 20 (1995), no. 3–4, p. 419–483. | MR 1318077 | Zbl 0814.35002

[26] —, « Opérateurs intégraux de Fourier et asymptotiques pour les ondes », Notes de cours de DEA, Université de Paris Nord, 1995-1996.

[27] —, « The impedance boundary condition on a thin layer of material over a perfectly conducting body », SIAM J. Appl. Math. 59 (1999), no. 3, p. 1028–1052. | MR 1668205 | Zbl 0959.78009

[28] G. Lebeau« Seconde microlocalisation sur les sous-variétés isotropes », Ann. Inst. Fourier (Grenoble) 35 (1985), no. 2, p. 145–216. | Numdam | MR 786539 | Zbl 0539.58038

[29] —, Propagation des ondes dans les dièdres, Mém. Soc. math. France (N.S.), vol. 60, Société Mathématique de France, 1995.

[30] G. D. Malyuzhinets« Excitation, reflection and emission of surface waves from a wedge with given face impedances », Soviet Phys. Dokl. 3 (1958), p. 752–755. | Zbl 0089.44202

[31] —, « Inversion formula for the Sommerfeld integral », Dokl. Akad. Nauk SSSR 118 (1958), p. 1099–1102. | MR 99574 | Zbl 0089.08802

[32] R. B. MelroseGeometric Scattering Lectures, Stanford Lectures, Cambridge University Press, Cambridge, 1995. | MR 1350074

[33] F. Molinet« Geometrical theory of diffraction », IEEE APS 1, 2 (1987 and 1997), p. 6–17 and p. 5–16.

[34] H. Poincaré« Sur la polarisation par diffraction », Acta Math. 16 (1892), p. 297–339. | JFM 24.0999.01 | MR 1554830

[35] —, « Sur la polarisation par diffraction (deuxième partie) », Acta Math. 20 (1896), p. 313–356.

[36] T. B. A. Senior et J. Volakis« A simple expression for a function occuring in diffraction theory », IEEE APS 33, no. 11, p. 678–680.

[37] J. Simon« Sobolev, Besov and Nikolskii fractional spaces: imbeddings and comparisons for vector valued spaces on an interval », unpublished. | Zbl 0727.46018

[38] J. Sjöstrand« Propagation of analytic singularities for second order Dirichlet problems », Comm. Partial Differential Equations 5 (1980), no. 1, p. 41–94. | MR 556454 | Zbl 0458.35026

[39] —, Singularités analytiques microlocales, Astérisque, vol. 95, Société Mathématique de France, 1982. | Zbl 0524.35007

[40] A. Sommerfeld« Mathematische Theorie der Diffraction », Matematische Annalen 47 (1897), p. 317–1897. | JFM 27.0706.03 | MR 1510907

[41] C. H. WilcoxScattering Theory for Diffraction Gratings, Appl. Mathematical Sciences, vol. 46, Springer Verlag, 1984. | MR 725334 | Zbl 0541.76001